Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 57, NWS Newport/Morehead City, NC

October 1, 2008Martin County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Oct 1, 2008, 5:12 PM EDT for Martin County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2008, 5:12 PM EDT (21:12 UTC)
Expired
Oct 1, 2008, 5:35 PM EDT
In force
23 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Martin County, NC

The radar

The Morehead City radar (KMHX), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 1:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 012112
TORMHX
NCC117-012145-
/O.NEW.KMHX.TO.W.0057.081001T2112Z-081001T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 PM EDT WED OCT 1 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF WILLIAMSTON...

* UNTIL 545 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  SMITHWICK...OR ABOUT NEAR WILLIAMSTON...MOVING NORTHEAST AT 34 MPH.

* THE TORNADO WILL BE NEAR...
  JAMESVILLE BY 525 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3582 7681 3571 7707 3582 7721 3591 7704
      3587 7703 3591 7694 3587 7690 3583 7689
      3584 7686 3590 7683 3588 7680
TIME...MOT...LOC 2112Z 239DEG 30KT 3579 7705

$$

CULLEN
2 follow-up statements
000 
WWUS52 KMHX 012123
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
523 PM EDT WED OCT 1 2008

NCC117-012145-
/O.CON.KMHX.TO.W.0057.000000T0000Z-081001T2145Z/
MARTIN NC-
523 PM EDT WED OCT 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL
MARTIN COUNTY...

AT 515 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR 
WILLIAMSTON...MOVING NORTHEAST AT 34 MPH.

THE TORNADO WILL BE NEAR...
  DARDENS BY 535 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3582 7681 3571 7707 3582 7721 3591 7704
      3587 7703 3591 7694 3587 7690 3583 7689
      3584 7686 3590 7683 3588 7680
TIME...MOT...LOC 2123Z 239DEG 30KT 3584 7695

$$

CULLEN
000 
WWUS52 KMHX 012135
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 PM EDT WED OCT 1 2008

NCC117-012145-
/O.CAN.KMHX.TO.W.0057.000000T0000Z-081001T2145Z/
MARTIN NC-
535 PM EDT WED OCT 1 2008

...THE TORNADO WARNING FOR CENTRAL MARTIN COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA...THEREFORE THE WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3582 7681 3571 7707 3582 7721 3591 7704
      3587 7703 3591 7694 3587 7690 3583 7689
      3584 7686 3590 7683 3588 7680
TIME...MOT...LOC 2135Z 239DEG 30KT 3589 7684

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Oct 1, 4:35 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 1, 4:35 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 PM EDT WED OCT 1 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...PRODUCING
STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST THURSDAY AND FRIDAY AND EXTEND OVER THE AREA FROM THE NORTH
THROUGH THE WEEKEND. THE HIGH WILL BE REINFORCED FROM THE NORTH
MONDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR TSTM THREAT WILL CONTINUE INTO EARLY THIS EVENING AS
COLD FRONT PUSHES INTO AREA WITH DIGGING UPR TROF. PRIMARY THREAT IS
LARGE HAIL WITH LOW WBZ AND FRZG LVL. UPPED POPS TO 80% BASED ON
CURRENT COVERAGE. ACTIVITY SHOULD MOVE OFF COAST AROUND MIDNIGHT.
LEFT LINGERING 20 POPS COAST FOR A FEW HOURS...THEN CLEARING
EXPECTED OVERNIGHT. LOW DEW POINTS UPSTREAM SO WENT TOWARD COOLER
MOS GDNC FOR MIN TEMPS TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH AND DRY PERIOD WITH RIDGING SFC AND ALOFT. MAIN FOCUS WILL BE
VERY COOL TEMPS WITH RECORD MINS PSBL THU NIGHT. WENT WITH COOLER
MOS GDNC GIVEN VERY DRY AIR MASS. SFC HIGH WILL WEAKEN FRI-SAT WITH
SOME AIR MASS MODERATION BUT WENT TOWARD COOLER NAM GDNC FOR MIN
TEMPS AGAIN FRI NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODERATING TEMPS SAT NIGHT AND SUN...THEN HIGH PRES WILL BE
REINFORCED FROM N MON-WED WITH COOLER TEMPS AGAIN. NO PCPN EXPECTED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTION WILL IMPACT AREA TERMINALS THROUGH EARLY THIS
EVENING. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND SURFACE WIND
GUSTS TO AROUND 50 KNOTS POSSIBLE. SEVERE THREAT WILL END THIS
EVENING WHEN FRONT MOVES OFF THE COAST. SKIES WILL BECOME CLEAR
AFTER MIDNIGHT AS DRIER AIR MOVES IN. OUTSIDE OF THUNDERSTORMS...
SURFACE WINDS WILL BE SOUTHWEST 10-15 KNOTS THROUGH THIS EVENING
WITH A VEERING TO NORTHWEST BEHIND THE FRONT. WINDS WILL DROP OFF
RATHER QUICKLY BEHIND THE FRONT...AVERAGING AROUND 5 KNOTS.

REMAINDER OF THE PERIOD WILL BE DRY WITH VFR CONDITIONS.

&&

.MARINE...
APPROACHING COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. 12Z
GFS/NAM IN CLOSE AGREEMENT ON TIMING AND STRENGTH. WINDS AND SEAS
WILL DROP OFF RATHER QUICKLY ONCE THE FRONT PASSES SO TRIMMED BACK
THE SMALL CRAFT ADVISORY TO END AT 12Z THURSDAY. LIGHT WINDS AND
SEAS FOR THE MOST PART FROM THURSDAY THROUGH MONDAY. HIGH PRESSURE
BEHIND THE FRONT WILL MOVE INTO THE SOUTHEAST STATES THURSDAY AND
THURSDAY NIGHT...THEN OFF THE CAROLINA COAST ON FRIDAY. ANOTHER HIGH
WILL BUILD INTO THE NEW ENGLAND STATES THIS WEEKEND RESULTING IN A
NORTHEAST FLOW SATURDAY THROUGH MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR AMZ152-154.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...CQD
AVIATION...HSA
MARINE...HSA
Hazardous weather outlook, Oct 1, 4:55 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
455 AM EDT WED OCT 1 2008

NCZ029-044>047-079>081-090>094-020900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
455 AM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MOVING ACROSS THE REGION WILL PRODUCE SCATTERED
STRONG TO POSSIBLY SEVERE THUNDERSTORMS THROUGH THIS EVENING. A
COUPLE OF THE STORMS MAY BECOME SEVERE AND PRODUCE HAIL TO 1 INCH
AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ103-104-020900-
OUTER BANKS DARE-OUTER BANKS HYDE-
455 AM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MOVING ACROSS THE REGION WILL PRODUCE SCATTERED
STRONG TO POSSIBLY SEVERE THUNDERSTORMS THROUGH THIS EVENING. A
COUPLE OF THE STORMS MAY BECOME SEVERE AND PRODUCE HAIL TO 1 INCH
AND WIND GUSTS TO 60 MPH.

THERE IS MODERATE THREAT OF RIP CURRENTS ALONG THE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ095-020900-
CARTERET-
455 AM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MOVING ACROSS THE REGION WILL PRODUCE SCATTERED
STRONG TO POSSIBLY SEVERE THUNDERSTORMS THROUGH THIS EVENING. A
COUPLE OF THE STORMS MAY BECOME SEVERE AND PRODUCE HAIL TO 1 INCH
AND WIND GUSTS TO 60 MPH.

THERE IS MODERATE THREAT OF RIP CURRENTS ALONG THE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ098-020900-
ONSLOW-
455 AM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MOVING ACROSS THE REGION WILL PRODUCE SCATTERED
STRONG TO POSSIBLY SEVERE THUNDERSTORMS THROUGH THIS EVENING. A
COUPLE OF THE STORMS MAY BECOME SEVERE AND PRODUCE HAIL TO 1 INCH
AND WIND GUSTS TO 60 MPH.

THERE IS MODERATE THREAT OF RIP CURRENTS ALONG THE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Oct 1, 4:25 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             VANCEBORO               35.30N 77.16W
10/01/2008  E0.75 INCH       CRAVEN             NC   PUBLIC

&&

AUSTIN
Local storm report, Oct 1, 4:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
438 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             JASPER                  35.21N 77.22W
10/01/2008  E0.75 INCH       CRAVEN             NC   PUBLIC

&&

AUSTIN
Local storm report, Oct 1, 4:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             JASPER                  35.21N 77.22W
10/01/2008  E0.88 INCH       CRAVEN             NC   PUBLIC

0435 PM     HAIL             VANCEBORO               35.30N 77.16W
10/01/2008  E0.75 INCH       CRAVEN             NC   PUBLIC

&&

CQD
Local storm report, Oct 1, 4:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             MAYSVILLE               34.90N 77.23W
10/01/2008  E0.75 INCH       JONES              NC   PUBLIC

&&

CQD
Local storm report, Oct 1, 4:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             NAGS HEAD               35.94N 75.63W
10/01/2008  E0.75 INCH       DARE               NC   LAW ENFORCEMENT

            PUBLIC REPORT OF HAIL IN NAGS HEAD...RELAYED BY 911
            CENTER.

&&

JBM
Local storm report, Oct 1, 5:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
508 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             3 SW KINSTON            35.24N 77.63W
10/01/2008  E0.75 INCH       LENOIR             NC   PUBLIC

            PENNY SIZED HAIL REPORTED ON TYREE ROAD.

0258 PM     HAIL             BLOUNTS CREEK           35.36N 76.98W
10/01/2008  E1.75 INCH       BEAUFORT           NC   PUBLIC

0302 PM     HAIL             6 NW WENONA             35.79N 76.71W
10/01/2008  E1.00 INCH       WASHINGTON         NC   PUBLIC

            HAIL COVERED THE ROAD ON HIGHWAY 99

0318 PM     HAIL             DEEP RUN                35.13N 77.70W
10/01/2008  E0.75 INCH       LENOIR             NC   PUBLIC

0321 PM     HAIL             CRESWELL                35.87N 76.39W
10/01/2008  E0.75 INCH       WASHINGTON         NC   PUBLIC

0332 PM     HAIL             BELHAVEN                35.54N 76.62W
10/01/2008  E0.88 INCH       BEAUFORT           NC   PUBLIC

0337 PM     HAIL             BELHAVEN                35.54N 76.62W
10/01/2008  E0.75 INCH       BEAUFORT           NC   PUBLIC

0340 PM     HAIL             8 E PANTEGO             35.59N 76.52W
10/01/2008  E0.50 INCH       HYDE               NC   POST OFFICE

            PONZER

0355 PM     HAIL             PAMLICO BEACH           35.40N 76.60W
10/01/2008  E0.88 INCH       BEAUFORT           NC   PUBLIC

0359 PM     HAIL             LA GRANGE               35.31N 77.79W
10/01/2008  E0.75 INCH       LENOIR             NC   PUBLIC

0411 PM     HAIL             JACKSONVILLE            34.76N 77.40W
10/01/2008  E0.75 INCH       ONSLOW             NC   PUBLIC

0412 PM     HAIL             SLADESVILLE             35.46N 76.47W
10/01/2008  E0.50 INCH       HYDE               NC   COUNTY OFFICIAL

0424 PM     HAIL             VANCEBORO               35.30N 77.16W
10/01/2008  E0.75 INCH       CRAVEN             NC   PUBLIC

0430 PM     HAIL             JASPER                  35.21N 77.22W
10/01/2008  E0.75 INCH       CRAVEN             NC   PUBLIC

0435 PM     HAIL             JASPER                  35.21N 77.22W
10/01/2008  E0.88 INCH       CRAVEN             NC   PUBLIC

0435 PM     HAIL             VANCEBORO               35.30N 77.16W
10/01/2008  E0.75 INCH       CRAVEN             NC   PUBLIC

0450 PM     HAIL             MAYSVILLE               34.90N 77.23W
10/01/2008  E0.75 INCH       JONES              NC   PUBLIC

0455 PM     HAIL             NAGS HEAD               35.94N 75.63W
10/01/2008  E0.75 INCH       DARE               NC   LAW ENFORCEMENT

            PUBLIC REPORT OF HAIL IN NAGS HEAD...RELAYED BY 911
            CENTER.

0455 PM     HAIL             KILL DEVIL HILLS        36.02N 75.67W
10/01/2008  E0.75 INCH       DARE               NC   PUBLIC

&&

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 4:28 AM EDTSmall Craft AdvisoryMHX27 hr
Oct 1, 2:00 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir, Pitt45 min
Oct 1, 2:18 PM EDTSevere Thunderstorm WarningMHXLenoir, Pitt27 min
Oct 1, 2:28 PM EDTSevere Thunderstorm WarningMHXJones, Lenoir23 min
Oct 1, 2:37 PM EDTSevere Thunderstorm WarningMHXBeaufort38 min
Oct 1, 2:42 PM EDTTornado WarningMHXCraven, Jones, Lenoir22 min
Oct 1, 2:45 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington45 min
Oct 1, 2:59 PM EDTTornado WarningMHXBeaufort31 min
Oct 1, 3:10 PM EDTSevere Thunderstorm WarningMHXCraven, Lenoir, Pitt27 min
Oct 1, 3:26 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir34 min
Oct 1, 3:30 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde45 min
Oct 1, 3:31 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington44 min
Oct 1, 3:51 PM EDTTornado WarningMHXLenoir23 min
Oct 1, 4:01 PM EDTSevere Thunderstorm WarningMHXOnslow44 min
Oct 1, 4:05 PM EDTSevere Thunderstorm WarningMHXCraven40 min
Oct 1, 4:16 PM EDTSevere Thunderstorm WarningMHXHyde44 min
Oct 1, 4:18 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir, Pitt42 min
Oct 1, 4:36 PM EDTSevere Thunderstorm WarningMHXJones39 min
Oct 1, 4:42 PM EDTSevere Thunderstorm WarningMHXBeaufort48 min
Oct 1, 4:46 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Pamlico44 min
Oct 1, 4:47 PM EDTSevere Thunderstorm WarningMHXDare43 min
Oct 1, 4:49 PM EDTSpecial Marine WarningMHX56 min
Oct 1, 4:53 PM EDTSevere Thunderstorm WarningMHXOnslow27 min
Oct 1, 5:01 PM EDTSevere Thunderstorm WarningMHXDuplin44 min
Oct 1, 5:18 PM EDTTornado WarningMHXBeaufort, Martin, Pitt23 min
Oct 1, 5:19 PM EDTSevere Thunderstorm WarningMHXCraven, Pamlico41 min
Oct 1, 6:08 PM EDTSpecial Marine WarningMHX37 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.